Kentucky, 2010Damaging Winds in Kentucky, June 4, 2010
June 4, 2010 · NWS JKL · 3 events in 2 counties and zones
On June 4th, 2010, scattered strong to severe thunderstorms moved across eastern KY during the afternoon hours. The storms produce a few occurrences of wind damage in Fleming and Pulaski counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 4th, 2010, scattered strong to severe thunderstorms moved across eastern KY during the afternoon hours. The storms produce a few occurrences of wind damage in Fleming and Pulaski counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 4, 1:00 PM EST, 1 hour earlier.
Area forecast discussion, Jun 4, 1:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
200 PM EDT FRI JUN 4 2010
.SHORT TERM.../THE REST OF TODAY/
14Z SFC ANALYSIS SHOWS THE NEARLY WASHED OUT FRONTAL BOUNDARY LYING
JUST OFF TO OUR NORTHWEST. ON SATELLITE...SKIES ARE TEMPORARILY MOSTLY
CLEAR ACROSS EAST KENTUCKY WHILE HIGH CLOUDS ARE PUSHING INTO THE
REGION FROM THE SOUTHWEST. AMPLE SUNSHINE IS HELPING TEMPERATURES TO
CLIMB QUICKLY THIS MORNING AND THIS WILL INCREASE THE INSTABILITY
WITH THE LATEST MESOANALYSIS FROM SPC INDICATING CAPES CLIMBING ABOVE
2000 J/KG ACROSS EAST KENTUCKY WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION. THIS IS BORNE OUT IN THE CELLS THAT ARE POPPING TO THE
WEST OVER CENTRAL AND SOUTHERN KENTUCKY...MUCH EARLIER THEN THEY
DEVELOPED YESTERDAY. THE LATEST RUN OF THE HRRR SHOWS SCATTERED
CONVECTION SPAWNING OVER THE NEXT COUPLE OF HOURS AND CONTINUING TO
PLAGUE THE CWA THROUGH THE AFTERNOON. MEANWHILE...TEMPERATURES AT 10
AM EDT ARE IN THE MID TO LOWER 80S WHILE DEWPOINTS ARE HOLDING IN THE
STEAMY UPPER 60S AND LOWER 70S. WITH THE EARLY MORNING FOG DISSIPATED
WILL UPDATE THE ZONES AND GRIDS TO REMOVE ITS MENTION AS WELL AS TO
FINE TUNE THE POP CHANCES INTO THE AFTERNOON. TEMPERATURES ARE ON
TRACK FOR HIGHS IN THE MIDDLE TO UPPER 80S SO THOSE WERE ONLY
SLIGHTLY TWEAKED PER CURRENT CONDITIONS AND TRENDS. UPDATES OUT
SHORTLY.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH SUNDAY/
WHILE THE SFC BNDRY THAT HAS BEEN THE FOCUS FOR MUCH OF THE SHRA/TSRA
ACTIVITY THE PAST COUPLE OF DAYS REMAINS IN THE VCNTY OF THE OHIO
RIVER... THE MID LEVELS ARE SHOWING NEARLY ZONAL FLOW. THIS WILL KEEP
DISTURBANCES ZIPPING ACROSS THE LANDSCAPE AND WITH SUCH MINIMAL UPPER
LEVEL SUPPORT... THE PRIMARY TRIGGER FOR ADDITIONAL STORMS WILL BE
DIURNALLY DRIVEN HEATING. THERE IS A PLETHORA OF BNDRIES LEFT BEHIND
BY PREVIOUS CONVECTION THAT WOULD BECOME THE FOCUS OF NEW TSRA THIS
AFTERNOON. CURRENT SAT PIC INDICATES THE PRESENT MCS IS FARTHER NORTH
IN IA/SRN MN RATHER THAN IN MO. THE POSITION OF THIS MCS SHOULD
PRECLUDE IT FROM BECOMING A MAJOR PLAYER IN LOCAL WEATHER TODAY.
EXPECT THE WEATHER PATTERN TO REMAIN RATHER STAGNANT WITH DIURNALLY
DRIVEN FLUCTUATIONS UNTIL A CHANGE IN THE FLOW WILL OCCUR WITH A
PLAINS LOW TO SWEEP A COLD FRONT THRU THE OH VLY ON SUNDAY BRINGING
DRIER AND SLIGHTLY COOLER AIR FOR THE END OF THE WEEKEND. THE HOT AND
MUGGY AIR WILL CONTINUE UNTIL THIS COLD FRONT CAN FINALLY CLEAR OUT
THE STIFLING HEAT AND HUMIDITY. HAVE KEPT TEMPS IN THE UPPER 80 FOR
THE WEEKEND WITH DWPTS IN THE MID 60S. THIS WILL PROVIDE THE MOISTURE
FOR LOCALLY HEAVY RAIN WITH ANY STORMS AND CONTINUE THE PATTERN OF
NIGHT TIME FOG AS THE SHRA SUBSIDE.
.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/
THERE IS GENERAL MODEL AGREEMENT OF A CONTINUATION OF ZONAL FLOW
ACROSS THE CONUS THROUGH THE EXTENDED PORTION OF THE FORECAST. A
COLD FRONT WILL BE SLOWLY ENCROACHING FROM THE NORTH SATURDAY NIGHT
WITH LIKELY MCS ACTIVITY ONGOING ALONG IT. AS THE BOUNDARY MOVES
THROUGH ON SUNDAY...A FEW STORMS WILL LINGER IN THE SOUTHEAST EARLY
SUNDAY EVENING...BEFORE RIDGING BRINGS A TEMPORARY DRY PATTERN TO THE
AREA THROUGH MONDAY.
ANOTHER WARM FRONT WILL DEVELOP IN THE PLAINS MONDAY NIGHT...AND
WITH WNW FLOW ALOFT...WE WILL BE IN LINE FOR A THREAT OF MCS
ACTIVITY. THIS THREAT WILL CONTINUE AT LEAST THROUGH WEDNESDAY...AS
THE BOUNDARY BECOMES QUASI-STATIONARY NEAR THE AREA. THE FRONT
FINALLY LOOKS TO MOVE THROUGH WEDNESDAY NIGHT. HAVE SIDED A BIT
CLOSER TO THE ECMWF THAN THE GFS THIS FAR OUT WITH A SLIGHTLY SLOWER
TIMING.
FOR TEMPERATURES...GENERALLY STAYED CLOSE TO GUIDANCE FOR THE
HIGHS...BUT WENT A BIT MORE DIURNALLY LIMITED ON SOME OF THE LOWS AS
WE BECOME MORE ESTABLISHED IN THE WARM SECTOR.
&&
.AVIATION.../18Z TO 18Z/...UPDATED
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT EAST KENTUCKY THROUGH THE AFTERNOON. FROM THESE...OCCASIONAL
IFR VIS AND MVFR CIG WILL BE POSSIBLE. HAVE MADE VCTS AND A CB
PREVAILING ALONG WITH WITH A TEMPO OVER THE NEXT 3 TO 4 HOURS FOR THE
LOWER CATEGORY AVIATION CONDITIONS SHOULD A STORM HIT A TAF SITE.
EXPECT THE CONVECTION TO DIE DOWN SHORTLY AFTER SUNSET...IF NOT A
COUPLE OF HOURS PRIOR SHOULD THE COOLING RAINS HELP TO STABILIZE THE
LOWER LEVELS OF THE ATMOSPHERE. FOLLOWING THE DIMINISHMENT OF THE
CONVECTION EXPECT VFR CONDITIONS TO RETURN FOR A TIME BEFORE PATCHY
FOG DEVELOPS AFTER MIDNIGHT. HAVE BROUGHT THE LOZ AND SME TAFS DOWN
THE HARDEST IN FOG TO IFR VIS...BUT EVEN JKL WILL LIKELY HAVE A FEW
HOURS OF MVFR VIS TOWARD DAWN. THE FOG WILL BE WORSE IN LOCATIONS
THAT MANAGE TO SEE A GOOD SOAKING OF RAIN THIS AFTERNOON AND EARLY
EVENING. THE FOG WILL BURN OFF BY MID MORNING SATURDAY WITH ANY
CONVECTION LIKELY HOLDING OFF UNTIL LATER IN THE AFTERNOON. WINDS
WILL BE GENERALLY LIGHT...AT 5 TO 10 KTS...FROM THE SOUTHWEST THROUGH
THE PERIOD.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...DUSTY/GREIF
LONG TERM....GEOGERIAN
AVIATION...GREIF
Hazardous weather outlook, Jun 4, 9:50 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT FRI JUN 4 2010
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1050 AM EDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON WITH HEAVY
DOWNPOURS POSSIBLE.
PATCHY FOG CAN BE EXPECTED LATE TONIGHT...ESPECIALLY IN THE VALLEYS
AND IN PLACES THAT SEE RAIN DURING THE REST OF THE DAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY...ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING. LOOK FOR FOG TO FORM EACH
MORNING THIS WEEKEND...WITH THE DENSEST FOG WHERE THE RAIN FELL THE
PRECEDING AFTERNOON.
THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY NIGHT THROUGH WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DUSTY/GREIF
In the hours before
Local storm report, Jun 4, 10:05 AM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 W RELIEF 37.95N 83.04W
06/03/2010 MORGAN KY DEPT OF HIGHWAYS
TREES WERE DOWN ON KY 437 BETWEEN MILE MARKERS 11 AND 12.
&&
TBREWERLocal storm report, Jun 4, 10:07 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1107 AM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG STACY FORK 37.84N 83.27W
06/03/2010 MORGAN KY NWS EMPLOYEE
A TREE FELL ON SCHOOL BUS, TRUCK AND MINI VAN ON KY 191
BETWEEN MILE MARKERS 9 AND 10. VEHICLES APPEARED TO BE
TOTALED. ALSO REPORTED PEA SIZED HAIL DURING THIS TIME
FRAME.
&&
TBREWERSpecial weather statement, Jun 4, 12:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
137 PM EDT FRI JUN 4 2010
KYZ080-086-116-117-041800-
LAUREL-CLAY-LESLIE-KNOX-
137 PM EDT FRI JUN 4 2010
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200
PM EDT FRIDAY AFTERNOON...
CENTRAL CLAY...
EAST CENTRAL LAUREL...
EXTREME WEST CENTRAL LESLIE AND
NORTH CENTRAL KNOX.
AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUSH...OR 7
MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PIGEONROOST
AROUND 145 PM EDT...HIMA AROUND 150 PM EDT...GARRARD AROUND 155 PM
EDT...AND BOHO AROUND 200 PM EDT.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
GREIF
Thunderstorm Wind, Fleming
- When
- June 4, 2:00 PM EST to 2:10 PM EST
- Where
- Fleming County, 2 mi NW of Flemingsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 38.441, -83.756
A tree was blown down along Helena Road near the intersection of KY Hwy 860.
Thunderstorm Wind, Fleming
- When
- June 4, 2:00 PM EST to 2:10 PM EST
- Where
- Fleming County, 1 mi WSW of Flemingsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 38.414, -83.747
A tree was blown down onto power lines near Flemingsburg.
Thunderstorm Wind, Pulaski
- When
- June 4, 5:45 PM EST to 5:55 PM EST
- Where
- Pulaski County, 2 mi SE of Shopville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.130, -84.444
A tree was blown down and onto KY Hwy 1003 near Shopville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228638, 228639, 228640.